MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Vitrectomy (2643); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Sex/gender: unknown/ not provided.Date of event: unknown, not provided.If implanted, give date: unknown, information not provided.(b)(4).Device evaluation: product evaluation was not performed because the product has not been received.The complaint issue reported could not be verified and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.Historical data analysis: a search of complaints revealed that no other complaints have been received for this production order number.Conclusion: as a result of the investigation there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the customer implanted a model zxt150 (tecnis symfony toric intraocular lens (iol) in the patient's right eye.The lens was explanted on (b)(6) 2019 due to the patient experiencing visual disturbance and replaced with lens of the same diopter, but a different model, za9003.An incision enlargement and vitrectomy were required.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation; returned to manufacturer on: 5/18/2020.Device evaluation: the complaint lens was received inside a specimen cup.Additional documentation was received as well.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptic and that the lens was received cut in half (only one half was received), which is consistent with a lens that was handled during explant.Based on the returned condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.Conclusion: as a result of the investigation, there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10064252
Report Number2648035-2020-00414
Device Sequence Number678779
Product Code POE
UDI-Device Identifier05050474605190
UDI-Public(01)05050474605190(17)230813
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/13/2023
Device Model NumberZXT150
Device Catalogue NumberZXT150U195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/22/2020
Supplement Date Received by Manufacturer05/20/2020
10/25/2020
Initial Report FDA Received Date05/17/2020
Supplement Report FDA Received Date05/21/2020
10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005